Rituximab: I have been selected to go on this drug... - NRAS

NRAS

30,804 members37,187 posts

Rituximab

Sophie17
Sophie17

I have been selected to go on this drug Rituximab as an in fusion so that i can get of off steroids I take 50mg per day. This was given to me because of eye trouble. Has any of our R/A friends had any dealings with it. I understand there are a lot of side effects. But i also have a lot of side effects with steroids. Be most grateful for advice. Sophie 17

8 Replies

That's a lot I've tapered to 7 was offered rtx but said no had mtx benapali etc didn't work just on hydx and starting a cheap one sulfasalazine when I get my blood tests sorted its hard work now for me at 70 but I hope you have some luck with it if only toget down steroids

Sophie17
Sophie17 in reply to Nsmith13

Nsmith13 hi, I have tried all of your meds and couldnt cope with them. They made me feel so ill. I think this is last resort but they said taking steroids and what can happen is worse so i am opting to go for it with the families blessing i might add. So at the ripe old age of 81 watch this space and will let you know how things go.

Nsmith13
Nsmith13 in reply to Sophie17

I will keep it crossed for you yes you do need support but it's you that has to go through it I just need a rest and I hope it helps you

Hi sophie , i have been on rituximab infusions for 2 years with great success. The first set did cause gastritis and i had flu like symptoms , this was put down to the steroid part of the infusions . I now receive the infusions at a slow rate , it takes longer but i have not had any problems. Take a book and maybe a snack, the staff do keep a very close eye on you and do phone your gp or rheumy Nurse if you have any issues at home.

Hi Sophie, I've been on RTX since April 2014. It has been wonderful for me. I sin take any oral painkillers it steroids but I do have Fentanyl transdermal painkiller patches from my old joint damage but no new damage has come in 4 years. I can't say I feel any side effects at the time of infusions or just after. Touch wood. Just the antihistamine they give you prior to infusion makes you drowsy but that's usual for most people. I have noticed I am a bit more sinusey since RTX but that is remedied with a Sterimar natural salts/minerals spray. All biologics have the tendency to lower your immunity not just RTX but to do have to be careful on any of these powerful meds to avoid people with infections etc.. If only people I knew would stop breathing all over me with colds!! I would not dismiss RTX as it gave me my mobility back and I'm very active now despite old osteo damage. For me .. Oral steroids were the worst thing that ever happened to me despite them getting me moving in summer of 2015 when hospital failed to get me in for my infusion in time and I seized totally. The oral steroids messed up my metabolism and weight and my mind. It was a case of needs must until I had a date for my next RTX infusion. RTX does make you feel a bit tired for a couple of weeks after I find but it passes quickly usually for me. I like the freedom of not having a weekly or monthly infusion as mine are every 6-7 months. Hope if you choose RTX it is excellent for you. Good luck. x

I had 4 infusions with Rituxan for a different condition. Rituxan is an immune therapy and is now used for many different conditions - even cancer. My only problem with Rituxan was that I had an allergy to it at the beginning of my first infusion, and my throat started to close up. The staff and Doctor were on it! They administered benedryl and a steroid in my drip and I was fine within a matter of minutes. With every infusion afterward, I had to have the benedryl and steroid drip first and then the Rituxan. I went into remission after my last infusion. (I did one infusion a week for 1 month). Now - a year and a half later I am still in remission. Oddly enough for me, PMR had been a secondary condition to my primary condition of non-hodgkins lymphoma. The PMR was discovered first and I was on prednisone for a few months - starting at 20 mg. After the cancer was discovered, I did the immunotherapy Rituxan and not only did I go into remission for the cancer, but I didn’t need the prednisone anymore for the PMR. (A rheumatoid condition brought on by the inflammation of the cancer). I did tritate down on the prednisone at a new rate adjusted by my rheumatologist. But I no longer have the dreadful symptoms of PMR and I am in remission from the cancer. I consider this drug a wonder drug therapy and I do hope you don’t have a problem with it. I had no other problems with the drug other than the allergic reaction to it at the start of the first infusion.

My daughter has rheumatoid arthritis with sclerosis of her back. She takes Humira for it. That seems to be working for her for now. But I told her to ask about the Rituxan at some point if the Humira doesn’t help her anymore down the road.

Hi there I've had 12 rounds of retuximab infusions and due fir 13th in October, been on it for 6yrs. I ask for it to be put through slowly as it can make throat feel it's closing but when it is I'm ok. Feel very tired afterwards and for the next day so rest up and take things easy. It works really well for me and know when I need to have next infusion due to extreme tiredness and more pain.

For me it's been a godsend and do well on it . Take snacks with you and a good book and i also take a pashmena as i get cold. it can be s long day ,for me typically 8-30 to 4pm.

Good luck and hope it works for you x🤗

Like all the Bloomin' drugs we all take..... they all have different affects on each one of us. Agewise I'm fast catching you up...so RTX does work for us crumblies!

For what it's worth, I have been on RTX infusions since 2016 & have found them the best meds in 20 years!

Practical advice is to take a warm jumper/throw to your infusions, for some reason you feel cold. ( In winter I take thick socks too)

It really drags on.....I am settled on around 6 hours......I do take my Kindle, but you are given anti histamine prior to infusion & I always doze most of the time. If you feel "odd" do tell the nurse straight away. It usually means you need to slow down the infusion.

The unit where I go provide plenty of hot & cold drinks plus a sandwich lunch....which although not haute cuisine passes the time. Especially coping with one hand!

Good Luck Sophie....I do hope you find RTX is your Magic Med !!!

You may also like...